Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 11, 2024, 2:26 AM CST for 4 states. It took effect at Jan 12, 2024, 3:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:26 AM CST (08:26 UTC)
- In effect from
- Jan 12, 2024, 3:00 AM CST
- Expired
- Jan 12, 2024, 11:44 PM CST
- In force
- 21 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS74 KMEG 110826 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 226 AM CST Thu Jan 11 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-112230- /O.NEW.KMEG.WI.Y.0002.240112T0900Z-240113T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 226 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 3 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may be further enhanced by thunderstorms Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PWB
4 follow-up statements
765 WWUS74 KMEG 112031 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 231 PM CST Thu Jan 11 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121100- /O.CON.KMEG.WI.Y.0002.240112T0900Z-240113T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 231 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 3 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Due to saturated grounds and a second round of strong winds this week, several downed trees and scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
870 WWUS74 KMEG 121033 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 433 AM CST Fri Jan 12 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121845- /O.CON.KMEG.WI.Y.0002.000000T0000Z-240113T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 433 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 3 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
086 WWUS74 KMEG 121752 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1152 AM CST Fri Jan 12 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-130600- /O.CON.KMEG.WI.Y.0002.000000T0000Z-240113T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1152 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
081 WWUS74 KMEG 130544 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1144 PM CST Fri Jan 12 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-130645- /O.CAN.KMEG.WI.Y.0002.000000T0000Z-240113T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1144 PM CST Fri Jan 12 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts have fallen below 40 mph across the region, thus the advisory is no longer needed. A few strong gusts could still occur over the next hour, but the overall threat of strong winds is over. $$ AC3
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:07 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 10, 10:07 PM CST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1007 PM CST Wed Jan 10 2024 ...New UPDATE... .UPDATE... Issued at 933 PM CST Wed Jan 10 2024 A surface low is will move quickly across the Upper Mississippi Valley tonight. This feature is tightening the pressure gradient across the Mid-South resulting in gusty surface winds this evening. The gradient will start to relax late tonight as the system moves east and temps will fall into the lower to mid 30s. Forecast is on track. Thursday looks like the best day for the foreseeable future with sun, highs ranging from the mid 50s north to lower 60s south, and not a ton of wind. Friday's system is pushing on to the West Coast this evening and will dive into the Southern Plains by Thursday afternoon. Low pressure will intensify from 996mb over NW AR Thursday night to 974 mb over southern MI only 18 hrs later. The associated occluded front will sweep across the Mid-South late Thursday night into Friday morning. The first cells that develop after midnight over the Delta will be elevated and could produce some hail. Toward morning as the front approaches and surface dewpoints surge, MLCAPES climb up to 700 j/kg over east-central Arkansas into north MS. Storms may be able to tap an 80-85 kt 850 mb jet and bring damaging winds to the surface. Meanwhile, 0-1km helicity values over 400 m2/s2 could support a tornado. The best threat looks to be from east-central AR across north MS though at least some wind threat extends north across West TN Friday morning as the front moves through. A few stronger cells could bring those very strong low level winds to the surface even that far north. Aside from the severe weather risk of damaging winds, the gradient winds will be impressive. Expect gusts up to 50 mph ahead of the front late Thursday night into Friday morning and gusts over 40 mph behind the front Friday afternoon. && .SYNOPSIS... Issued at 320 PM CST Wed Jan 10 2024 Cool and dry conditions will remain through Thursday. Showers and thunderstorms head back into the forecast Friday as a low pressure system moves across our area. Winds will also increase Friday with gusts up to 50 mph as this low pressure moves in. Temperatures will drop beginning Saturday from highs in the 50s to lower 60s on Friday to highs in the 30s and 40s as a cold front pushes across the Mid-South. Arctic cold air will begin to move in Sunday resulting in early week highs in the teens and 20s and sub zero lows. Snow will likely develop beginning Sunday afternoon through Monday evening. Dry conditions will set in Tuesday, though near to below freezing temperatures will remain across the area. && .DISCUSSION... (This evening through next Tuesday) Issued at 320 PM CST Wed Jan 10 2024 Current quasi-zonal flow aloft will quickly transition to northwest flow aloft today and tomorrow ahead of a broad upper-level trough with an associated surface low pressure system Friday. Shower and thunderstorm chances will head back into the forecast Thursday evening through Friday evening as the upper trough treks east. Severe probabilities remain negligible as surface based CAPE remains upwards of 200 J/kg. Forecast QPF amounts with this system range between 0.5-1.5". A few snow flurries will be possible on the backside of this system Friday afternoon, though accumulations are not likely. As this trough pushes east, our pressure gradient will tighten significantly resulting in sustained winds around 20-35 mph, gusting up to 40-50 mph. A Wind Advisory looks likely in the near future for Friday. An arctic cold front will push across the Mid-South Friday afternoon into evening bringing decreased winds and temperatures from highs in the 50s to lower 60s to highs in the 30s and 40s Saturday and Sunday. Dry and calm conditions will return back across the area Saturday in wake of another low pressure movement Sunday. An arctic airmass with an associated upper level low will dip down from the Great Lakes region Sunday evening into Monday morning bringing moisture and arctic temperates across our CWA. With both moisture and below freezing temperatures in place, likely accumulating snowfall chances head into our forecast beginning Sunday afternoon through Monday evening. Forecast snow accumulation amounts around are around 0.5-4" with our Northeast Arkansas and Missouri Bootheel counties seeing the highest amounts and our northern Mississippi counties seeing the lowest amounts. Forecast soundings have snowfall possibilities as a slam dunk as temperatures are below freezing and the atmosphere is saturated down to the surface Monday. Temperatures will also plummet with Monday and Tuesday's highs in the teens and 20s and lows ranging from sub 20 degrees to below zero, highest temperatures over northern Mississippi and lowest temperatures across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. A surface high pressure and quasi-zonal flow will quickly build in Tuesday, keeping our temperatures low and leaving drying conditions across the Mid-South. The wintry precipitation that falls on Monday will likely remain on the ground resulting in slick roadways and potentially dangerous driving situations Tuesday and Wednesday. AEH && .AVIATION... (00Z TAFS) Issued at 542 PM CST Wed Jan 10 2024 VFR conditions are expected to prevail through the next 24 hours. A weak and dry cold front will move through overnight tonight, bringing a brief surge of southwesterly 45-50kt LLWS across all terminals. Southerly surface winds will also pick up this evening to 12-14 kt with higher gusts as the pressure gradient tightens with a shortwave trough. Expect winds to diminish a bit after midnight but remain around 6-8 kts. The next impactful system looks to approach the airspace just after 00Z Friday. Anticipating much busier subsequent TAFs with the addition of precip, LLWS, wind gusts, and lower CIGs tomorrow night. CAD && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...CAD
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.